Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 467, NWS Louisville, KY

November 16, 20115 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Nov 16, 2011, 3:07 AM CST for 5 counties in Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 16, 2011, 3:07 AM CST (09:07 UTC)
Expired
Nov 16, 2011, 3:30 AM CST
In force
23 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Green County, KY, Hart County, KY, Larue County, KY, Marion County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 64 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WUUS53 KLMK 160907
SVRLMK
KYC087-099-123-155-217-160930-
/O.NEW.KLMK.SV.W.0467.111116T0907Z-111116T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 AM CST WED NOV 16 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 330 AM CST/430 AM EST/

* AT 303 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR GLEN LILY...MOVING
  NORTHEAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
  DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  MUNFORDVILLE...
  CAMPBELLSVILLE...
  HUDGINS AND LOBB...
  ALLENDALE AND SUMMERSVILLE...
  BLOYD AND MAC...
  WHITE ROSE AND MAPLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3733 8594 3754 8560 3752 8556 3754 8555
      3756 8555 3756 8552 3760 8550 3762 8547
      3733 8530 3715 8585
TIME...MOT...LOC 0907Z 239DEG 42KT 3730 8577
WIND...HAIL 60MPH 0.75IN

$$

AMS
2 follow-up statements
848 
WWUS53 KLMK 160924
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
424 AM EST WED NOV 16 2011

KYC099-160934-
/O.CAN.KLMK.SV.W.0467.000000T0000Z-111116T0930Z/
HART KY-
324 AM CST WED NOV 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HART COUNTY IS
CANCELLED...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3722 8566 3735 8569 3740 8565 3742 8565
      3743 8571 3747 8572 3754 8560 3752 8556
      3756 8555 3756 8552 3760 8550 3762 8547
      3733 8530
TIME...MOT...LOC 0924Z 239DEG 42KT 3740 8555

$$

KYC087-123-155-217-160930-
/O.CON.KLMK.SV.W.0467.000000T0000Z-111116T0930Z/
LARUE KY-MARION KY-TAYLOR KY-GREEN KY-
424 AM EST WED NOV 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM
EST/330 AM CST/ FOR NORTHERN GREEN...WESTERN TAYLOR...WESTERN MARION
AND SOUTHEASTERN LARUE COUNTIES...

AT 320 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALLENDALE...MOVING
NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  CAMPBELLSVILLE...
  WHITE ROSE AND MAPLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3722 8566 3735 8569 3740 8565 3742 8565
      3743 8571 3747 8572 3754 8560 3752 8556
      3756 8555 3756 8552 3760 8550 3762 8547
      3733 8530
TIME...MOT...LOC 0924Z 239DEG 42KT 3740 8555
WIND...HAIL 60MPH <.50IN

$$

AMS
682 
WWUS53 KLMK 160930
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 AM EST WED NOV 16 2011

KYC087-123-155-217-160940-
/O.EXP.KLMK.SV.W.0467.000000T0000Z-111116T0930Z/
LARUE KY-MARION KY-TAYLOR KY-GREEN KY-
430 AM EST WED NOV 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREEN...WESTERN
TAYLOR...WESTERN MARION AND SOUTHEASTERN LARUE COUNTIES HAS
EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN...GUSTY WINDS...AND DANGEROUS 
LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3722 8566 3735 8569 3740 8565 3742 8565
      3743 8571 3747 8572 3754 8560 3752 8556
      3756 8555 3756 8552 3760 8550 3762 8547
      3733 8530
TIME...MOT...LOC 0924Z 239DEG 42KT 3740 8555

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 2:04 AM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Nov 16, 2:04 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
304 AM EST WED NOV 16 2011

.Short Term (Today and Tonight)...

...Ample Rains Expected Today...

Morning satellite and observations reveal cloudy skies across the
forecast area this morning.  After a bit of a lull in precipitation
late last evening and early this morning, convection has rapidly
redeveloped in advance of the next wave approaching from the
southwest.  Steepening lapse rates and some marginal instability in
the low-levels have resulted in an area of thunderstorm activity
that has moved northeast out of western Tennessee.  This
thunderstorm activity will continue to move northeast across the
southern forecast area this morning, probably staying south of the
Bluegrass and Western KY parkways.  Organized severe weather looks
fairly limited.  However, the stronger storms will be capable of
producing torrential rains, wind gusts to 40-45 MPH and perhaps a
bit of pea-marble sized hail. Temperatures remain quite mild for mid
November with readings in the mid 50s.  Temperatures should remain
fairly steady for the remainder of the early morning hours.

For today, the short term models are in very good agreement with a
decent slug of moisture remaining across the forecast area for much
of the day.  Widespread showers with isolated-scattered embedded
thunderstorms is expected to continue from this morning into the
afternoon hours.  A cold frontal boundary to the north of the region
is forecast to push south of the Ohio River later this morning and
as it continues south and east, it should bring the rain to end.  I
believe that the models are still too fast and ending precipitation
so we're going to continue to keep PoPs up throughout the day.
Rainfall amounts of 1-2 inches still look pretty good, with the
heaviest axis falling across the south-central and east-central
sections.  A few spots could pick up a some higher amounts,
depending of training of cells occur.  Area river levels still look
pretty good this morning, but will continue to monitor for the
possibility of flash flooding.

Clouds and precipitation will keep temperatures down with highs in
the lower-mid 50s in the north and upper 50s to near 60 in the
south.  As the cold front sinks southeastward this afternoon,
temperatures will fall pretty quick during the afternoon hours.  In
fact, many locations will likely be in the mid-upper 40s by evening.

For tonight, the model consensus suggests that the cold front will
continue to surge southeastward during the evening hours.  Colder
air will quickly work into the northern areas this evening with
temperatures falling into the upper 30s to the lower 40s during the
mid-evening hours.  It does appear that the front edge of this
colder airmass will catch the back edge of the departing rain
shield.  This will probably result in a mix of light rain and snow
flurries, especially across the bluegrass region.  However, with air
temperatures in the upper 30s and precipitation not expected to last
all that long, accumulations are not expected.  Overnight, continued
cold air advection and drier air will push into the region.  Skies
will likely partially clear overnight with minimum temperatures
falling into the lower 30s.

.Long term (Thursday Night - Tuesday)...

We'll start the long term period with an upper level trough swinging
through the upper Midwest into the New England states while sfc high
pressure moves in from the west on Thurs.  This will provide
dry/cool weather for Thurs/Fri.  Expect mostly sunny skies with high
temperatures only in the upper 40s and lower 50s for Thurs.  By
Friday, temps will begin to moderate with highs well into the 50s.
Low temperatures Thurs night will bottom out in the mid 20s to
around 30.

By Saturday, strong return flow on the west side of the sfc high
pressure will be present allowing temperatures to warm into the
upper 50s to lower 60s.  Southerly winds will likely gust in the 25
to 30 mph range Saturday afternoon.

The rest of the long term period remains a bit uncertain as we enter
a more zonal flow pattern aloft and a sfc front sets up over our
region.  The front will be brought into the region by a quick moving
sfc low over the Great Lakes/southern Canada on Sunday.  The sfc
boundary will then stall over the region through Monday with several
hard to time waves moving up the boundary providing for chances of
showers and even a rumble of thunder.  Because of the uncertainty in
timing of these waves, will limit POPs to a max of 50-60% Sun-Tues.
The best chances for precip look to be somewhere in the Sun-Mon time
frame.  The front does look to slide to our south Mon night/Tues,
however, it will quickly lift back north as upper level energy
ejects out of the Baja Peninsula forming a sfc low which will pick
up the front and move it back northward over our region.  This next
low pressure system looks to effect the area Wed/Thurs...just beyond
this forecast period.

Will keep temps around normal for this time of year with the
front/rain chances over the region Sun/Mon.  Highs should be in the
upper 50s to mid 60s with lows in the 50s.  Monday night/Tues we
should see slightly cooler air with the boundary passing to our
south.  Low temps will be in the lower 40s with highs dropping back
into the 50s.  However, the amount of cooler air that seeps into the
region behind the slow moving sfc front will largely be dependent on
the evolution and speed of the mid week low pressure system.

&&

.Aviation (06Z TAF Issuance)...

A stalled out frontal boundary will remain just south of the
terminals overnight. Several weak waves will ride northeast along
the boundary through the forecast period resulting in low cigs/vsbys
and rain showers.

Currently, we're in a lull at the terminals with respect to
rainfall.  While the precipitation has ended, cigs have lowered and
vsbys have dropped down at KBWG.  Cigs should remain low tonight as
the next wave approaches from the southwest.  Rain showers are
starting to blossom out to the southwest and will move northeast and
into the terminals later this morning.  The showers should get into
KBWG around 08Z and into KSDF and KLEX by 09Z.  Once the rain
begins, cigs will likely remain IFR with MVFR vsbys.  Expansive rain
shield should be with us for much of the day before tapering off in
the west during the afternoon.  Rain should start to clear out at
KSDF and KBWG around 16/20-21Z and in KLEX by 16/22-23Z.

Surface winds will remain light and variable overnight but then
start to pickup out of the northeast as a weak surface low
approaches from the southwest.  As the low move east, winds are
expected to shift to the northwest later this afternoon/eve.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......MJ
Long Term........AMS
Aviation.........MJ
Hazardous weather outlook, Nov 15, 2:48 PM CST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EST TUE NOV 15 2011

INZ076>079-083-084-092-KYZ032-162100-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-CLARK IN-TRIMBLE KY-
348 PM EST TUE NOV 15 2011 /248 PM CST TUE NOV 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND EXTREME NORTH CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT THROUGH
MONDAY NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...WE
MAY SEE HEAVY RAIN THROUGHOUT MUCH OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

INZ089>091-KYZ023>031-033>043-045>049-053>057-061>067-070>078-081-
082-162100-
PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
348 PM EST TUE NOV 15 2011 /248 PM CST TUE NOV 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...ESPECIALLY
ACROSS THE LAKE CUMBERLAND REGION. BRIEF HEAVY RAINFALL AND CLOUD
TO GROUND LIGHTNING WILL BE THE MAIN THREATS.

THE THREAT OF MODERATE TO HEAVY RAIN WILL INCREASE AGAIN OVERNIGHT
WITH RAINFALL AMOUNTS SOUTH OF THE OHIO RIVER AVERAGING AN
ADDITIONAL 0.5 TO 1 INCH. AREAS ALONG THE TENNESSEE BORDER WILL BE
MOST LIKELY TO PICK UP AN ADDITIONAL 1 TO 1.5 INCHES BY DAYBREAK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT THROUGH
MONDAY NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...WE
MAY SEE HEAVY RAIN THROUGHOUT MUCH OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL
AMOUNTS OVER 1.5 INCHES OR ANY HIGH WATER PROBLEMS OVERNIGHT.

BJS/13

In the hours before

Special weather statement, Nov 16, 1:24 AM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
224 AM EST WED NOV 16 2011

KYZ061-070-160815-
BUTLER-LOGAN-
124 AM CST WED NOV 16 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...HALF INCH HAIL...AND 40 MPH WINDS HEADING FOR BUTLER AND
LOGAN COUNTIES IN SOUTHERN KENTUCKY...

AT 123 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELKTON...AND MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RUSSELLVILLE...
  CROSSROAD AND GORDONSVILLE...
  CAVE SPRINGS AND SPA...
  DANBY AND COOPERSTOWN...
  DENNIS AND HOMER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3706 8706 3708 8699 3707 8695 3709 8690
      3712 8690 3720 8661 3704 8665 3701 8667
      3699 8667 3678 8672 3672 8676 3666 8676
      3664 8707
TIME...MOT...LOC 0725Z 258DEG 42KT 3685 8711

MJ
Special weather statement, Nov 16, 2:01 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 AM EST WED NOV 16 2011

KYZ027-061-062-070-071-160830-
BUTLER-EDMONSON-GRAYSON-LOGAN-WARREN-
201 AM CST WED NOV 16 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...

AT 159 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
MORGANTOWN TO 6 MILES WEST OF MEMPHIS JUNCTION...AND MOVING EAST AT
40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  THREE SPRINGS...
  PLUM SPRINGS...
  MOUNT VICTOR...
  MORGANTOWN...
  MEMPHIS JUNCTION...
  ABERDEEN AND EDEN...
  HULDEVILLE AND MONFORD...
  BROOKLYN AND GRANCER...
  NICK AND OAKLAND...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 39.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3719 8690 3742 8646 3700 8614 3697 8615
      3687 8661 3688 8662 3688 8666
TIME...MOT...LOC 0801Z 248DEG 36KT 3721 8678 3692 8657

AMS
Special weather statement, Nov 16, 2:28 AM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 AM CST WED NOV 16 2011

KYZ062-063-071-074-160900-
BARREN-EDMONSON-HART-WARREN-
228 AM CST WED NOV 16 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...

AT 225 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF PLUM SPRINGS...AND MOVING
NORTHEAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BROWNSVILLE...
  PIG AND CEDAR SPRING...
  ELKO AND MAMMOTH CAVE...
  BEE AND STOCKHOLM...
  NORTHTOWN AND TOM JOHNS CROSSING...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
30 AND 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3712 8643 3734 8611 3733 8610 3735 8610
      3735 8608 3734 8608 3735 8606 3737 8607
      3742 8600 3710 8577 3695 8632
TIME...MOT...LOC 0829Z 233DEG 39KT 3710 8622

AMS
Special weather statement, Nov 16, 2:48 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 AM CST WED NOV 16 2011

KYZ070-072-160915-
LOGAN-SIMPSON-
248 AM CST WED NOV 16 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 246 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
ELKTON TO 24 MILES SOUTH OF GUTHRIE...AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RUSSELLVILLE...
  CAVE SPRINGS AND DANBY...
  SCHLEY AND OAKVILLE...
  ADAIRVILLE...
  DENNIS AND HILLTOP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3665 8707 3673 8707 3676 8706 3686 8707
      3689 8706 3694 8668 3664 8671 3664 8706
TIME...MOT...LOC 0849Z 270DEG 29KT 3680 8700 3630 8706

AMS
Special weather statement, Nov 16, 2:58 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
258 AM CST WED NOV 16 2011

KYZ053-063-064-160930-
GREEN-HART-LARUE-
258 AM CST WED NOV 16 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...

AT 255 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MUNFORDVILLE...AND MOVING NORTHEAST AT 40
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MUNFORDVILLE...
  GREENSBURG...
  HARDYVILLE AND BUNNELL CROSSING...
  CANMER AND RIO...
  EVE AND DEFRIES...
  LOBB AND GABE...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
65 AND 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3734 8600 3754 8563 3746 8558 3743 8558
      3741 8556 3720 8543 3715 8567 3718 8569
      3715 8585
TIME...MOT...LOC 0858Z 245DEG 36KT 3723 8587

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 1:24 AM CSTSpecial Weather StatementLMKLogan51 min
Nov 16, 2:01 AM CSTSpecial Weather StatementLMKButler, Warren29 min
Nov 16, 2:28 AM CSTSpecial Weather StatementLMKEdmonson32 min
Nov 16, 2:48 AM CSTSpecial Weather StatementLMKLogan27 min
Nov 16, 2:58 AM CSTSpecial Weather StatementLMKGreen, Hart32 min
Nov 16, 3:47 AM CSTSpecial Weather StatementLMKBourbon, Clark, Fayette, Garrard, Jessamine, Madison43 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.